Hi, I was prescribed vicodin for back pain and pretty bad spasms from scilosis. So I've been taking roughly 25-30mg a day for about 12 days. I don't like the way I feel on it, so I told my doc and he said I can just stop as the dose was so low and the duration of use minimal. However I'm afraid of withdrawals so I've taken it upon my self to begin a taper. Yesterday I took 20mg, today I suspect I will only take 10-15mg I'll continue this titration for the next week. It's my intention to get down to 10mg Monday and by Friday 2.5 mg. Based on this plan do you think I'll experience any withdrawal? Thanks for any advice u might be able to give me.
Vicodin withdrawal possible?
Added 23 May 2011:
So quick update / comment.. In my quest to expedite this process I had a 45 minute sauna to detox the system a bit more. I'm not sure if it was helpful as I will still have to take the 5mg in a bit to continue the tapering process. Thoughts?
Added 25 May 2011:
Wanted to give you todays quick update...took the first does of 5mg at 8am..I would have waited until 8pm to have taken the second dose but my back pain was so awful that I took the final dose of the evening at 4:30. It's now 8pm and all is well. Tomorrow will be day 1 of only 5mgs. I don't think the taper will be the problem (just the pain) My doc is on vacation for the week through monday but I'll be asking him for a muscle relaxer when he returns until I can see a real specialist. So do any of you think I would have stared to feel any type of W/d's by now (day 3 of only 10mg from roughly 30mg) ? As always I appreciate all of your feedback and advice
You might experience a little withdrawal but probably not bad as you were on a low dose and not for long as you mentioned. If you begin to feel any symptoms that are bothersome you can return to the previous dose and stay at that dose for a longer time.
- Vicodin Information for Consumers
- Vicodin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Vicodin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 12 Jun 2010 • 2 answers
Posted 24 Sep 2010 • 19 answers
Posted 5 Mar 2011 • 4 answers
Posted 29 May 2011 • 3 answers
Posted 30 Mar 2012 • 1 answer